Alert archive / Alabama / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 262, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Nov 30, 2022, 4:47 AM CST for Baldwin County, Mobile County, Alabama; George County, Mississippi. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 30, 2022, 4:47 AM CST (10:47 UTC)
- Expired
- Nov 30, 2022, 5:30 AM CST
- In force
- 43 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Baldwin County, AL, Mobile County, AL, George County, MS
The radar
The Mobile radar (KMOB), 19 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 30, 5:08 AM CST | TSTM WND DMG | 1 Nw Airport And Gover, AL | MEDIA RECEIVED PICTURES OF A LARGE TREE DOWN ON A HOME. |
| Nov 30, 5:18 AM CST | MARINE TSTM WIND 47 | 2 Ne Brookley Field, AL | CG MOBILE SITE RECORDED A WIND GUST OF 41KT (47MPH). |
| Nov 30, 5:24 AM CST | MARINE TSTM WIND 45 | Brookley Field Asos, AL | KBFM RECORDED A WIND GUST OF 39KT (45MPH). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 29, 10:52 PM CST | Tornado Watch | SPC | 7 hr |
| Nov 30, 4:34 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 10.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1788 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 167 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 7.2
The text
As transmitted.
868
WUUS54 KMOB 301047
SVRMOB
ALC003-097-MSC039-301130-
/O.NEW.KMOB.SV.W.0262.221130T1047Z-221130T1130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
447 AM CST Wed Nov 30 2022
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Central Mobile County in southwestern Alabama...
Southwestern Baldwin County in southwestern Alabama...
Southeastern George County in southeastern Mississippi...
* Until 530 AM CST.
* At 447 AM CST, severe thunderstorms were located along a line
extending from 4 miles west of Wilmer to 4 miles north of Hurley to
Wade to 3 miles northwest of Latimer, moving east at 65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Daphne, Tillmans Corner,
Fairhope, Saraland, Bay Minette, Theodore, Chickasaw, Satsuma,
Spanish Fort, Grand Bay, Point Clear, Stapleton, Semmes, Tanner
Williams, I65 And I165, Mobile Regional Airport and Wilmer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 600 AM CST for southeastern
Mississippi. A Tornado Watch also remains in effect until 1100 AM CST
for southwestern Alabama...and northwestern Florida.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 600 AM CST for southeastern
Mississippi. A Tornado Watch also remains in effect until 1100 AM CST
for southwestern Alabama...and northwestern Florida.
&&
LAT...LON 3047 8840 3074 8841 3074 8854 3082 8850
3093 8778 3091 8761 3087 8764 3083 8762
3067 8773 3043 8785
TIME...MOT...LOC 1047Z 263DEG 55KT 3083 8843 3073 8848 3066 8860 3053
8889
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Black2 follow-up statements
740
WWUS54 KMOB 301111
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
511 AM CST Wed Nov 30 2022
MSC039-301120-
/O.CAN.KMOB.SV.W.0262.000000T0000Z-221130T1130Z/
George MS-
511 AM CST Wed Nov 30 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GEORGE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 AM CST for southwestern
Alabama...and northwestern Florida.
LAT...LON 3047 8840 3066 8840 3073 8818 3089 8806
3093 8778 3091 8761 3087 8764 3083 8762
3067 8773 3043 8785
TIME...MOT...LOC 1110Z 280DEG 67KT 3086 8802 3073 8804 3063 8816 3052
8842
$$
ALC003-097-301130-
/O.CON.KMOB.SV.W.0262.000000T0000Z-221130T1130Z/
Mobile AL-Baldwin AL-
511 AM CST Wed Nov 30 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CST
FOR CENTRAL MOBILE AND SOUTHWESTERN BALDWIN COUNTIES...
At 510 AM CST, severe thunderstorms were located along a line
extending from near Satsuma to near Prichard to near I10 And I65 to 5
miles northeast of Helena, moving east at 75 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Daphne, Tillmans Corner,
Fairhope, Saraland, Bay Minette, Theodore, Chickasaw, Satsuma,
Spanish Fort, Grand Bay, Creola, Point Clear, Stapleton, I65 And
I165, Mobile Regional Airport, I65 And AL 158 and I10 And I65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 AM CST for southwestern
Alabama...and northwestern Florida.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3047 8840 3066 8840 3073 8818 3089 8806
3093 8778 3091 8761 3087 8764 3083 8762
3067 8773 3043 8785
TIME...MOT...LOC 1110Z 280DEG 67KT 3086 8802 3073 8804 3063 8816 3052
8842
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Black866
WWUS54 KMOB 301115
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
515 AM CST Wed Nov 30 2022
ALC003-097-301130-
/O.CON.KMOB.SV.W.0262.000000T0000Z-221130T1130Z/
Mobile AL-Baldwin AL-
515 AM CST Wed Nov 30 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CST
FOR CENTRAL MOBILE AND SOUTHWESTERN BALDWIN COUNTIES...
At 514 AM CST, severe thunderstorms were located along a line
extending from 4 miles southeast of Creola to 4 miles northeast of
Downtown Mobile to I10 And I65 to 3 miles northwest of Grand Bay,
moving east at 65 mph.
THESE ARE DESTRUCTIVE STORMS FOR MOBILE AND AREAS ALONG THE EASTERN
SHORE OF BALDWIN COUNTY.
HAZARD...80 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Daphne, Tillmans Corner,
Fairhope, Saraland, Bay Minette, Theodore, Chickasaw, Satsuma,
Spanish Fort, Grand Bay, Creola, Point Clear, Stapleton, I65 And
I165, Mobile Regional Airport, I65 And AL 158 and I10 And I65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 AM CST for southwestern
Alabama...and northwestern Florida.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3047 8840 3066 8840 3073 8818 3089 8806
3093 8778 3091 8761 3087 8764 3083 8762
3067 8773 3043 8785
TIME...MOT...LOC 1114Z 263DEG 55KT 3087 8797 3074 8799 3064 8811 3053
8837
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...80 MPH
$$
BlackWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 30, 4:18 AM CST, 29 minutes earlier.
Area forecast discussion, Nov 30, 4:18 AM CST, 29 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
418 AM CST Wed Nov 30 2022
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
.NEAR TERM...
(Now through Thursday)
Issued at 216 AM CST Wed Nov 30 2022
By 6 am/12Z, a line of active convection is anticipated to be
along the I-65 corridor which progresses fairly quickly eastward,
exiting the area by about 9 am/15Z with a cold front following
shortly behind. Severe storm development is possible with the line
of storms and also with leading discrete convection. Dry
conditions follow in the wake of the front through Thursday as
much drier air flows into the area and a large surface ridge
builds into the eastern states. Highs today will occur early this
morning and range from the mid to upper 60s well inland to the
lower 70s closer to the coast, then temperatures drop off through
the day in the wake of the cold front. Lows tonight range from the
lower to mid 30s well inland to around 40 at the immediate coast.
Highs on Thursday range from the mid to upper 50s well inland to
the lower 60s closer to the coast. A high risk of rip currents is
in effect through this evening, then a low risk follows for
Thursday. /29
&&
.SHORT TERM...
(Thursday night through Friday night)
Issued at 216 AM CST Wed Nov 30 2022
A fairly zonal flow prevails over the area as a broad upper ridge
will be in place over the Gulf, and a vigorous upper trof
advances from the western states to across the northern/central
Plains. A deep surface low develops in response to the upper trof
and brings a cold front across the Plains to near the lower/mid
Mississippi River valley by late Friday night. A large surface
ridge over the eastern states meanwhile moves off to the east,
though leaves a surface ridge in place over the extreme
southeastern states. Dry deep layer air over the area Thursday
night stages a comeback during the period, with precipitable water
values increasing to around 1.5 inches generally along and west
of I-65 with values down to 1.3 inches further to the east.
Despite the fairly significant improvement in deep layer moisture,
the approaching front looks to still be sufficiently to the west
to stay with a dry forecast through the period. Lows Thursday
night range from 35 to 40 well inland to the upper 40s at the
immediate coast. Highs on Friday range from the mid 60s well
inland to around 70 near the coast. Lows Friday night typically
range from the 50s inland to around 60 closer to the coast and
over extreme southeast Mississippi. A low risk of rip currents
Thursday night will be followed by a moderate risk for Friday and
Friday night. /29
&&
.LONG TERM...
(Saturday through Tuesday)
Issued at 216 AM CST Wed Nov 30 2022
A cold front located near the lower/mid Mississippi River valley
at the beginning of the period moves slowly southward through much
of the area through Saturday night. The frontal boundary generally
meanders over the area on Sunday before lifting off to the north
on Monday. Have gone with slight chance to chance pops for much
of the area for Saturday and Saturday night, though have kept dry
conditions near the coast for now. Slight chance pops continue
well inland on Sunday, then dry conditions prevailing on Monday.
Slight chance to chance pops return to nearly the entire area on
Tuesday as another cold front approaches from the west. /29
&&
.MARINE...
Issued at 216 AM CST Wed Nov 30 2022
A cold front approaching from the north moves through the marine
area today with a moderate to strong northerly flow following in
the wake of the front. A small craft advisory is in effect for
much of the marine area beginning at noon today through Thursday
morning. A moderate to strong easterly flow develops Thursday
afternoon into Thursday night which gradually evolves into a light
to moderate southeasterly flow by Saturday. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 72 38 62 45 71 60 77 61 / 70 0 0 0 0 0 20 20
Pensacola 76 42 64 49 71 62 77 63 / 100 0 0 0 0 0 10 10
Destin 78 46 65 53 71 63 77 65 / 100 0 0 0 0 0 10 10
Evergreen 70 33 61 37 68 52 75 57 / 80 0 0 0 0 0 20 20
Waynesboro 66 33 56 36 66 55 74 56 / 20 0 0 0 0 10 30 30
Camden 68 33 56 37 65 52 73 54 / 40 0 0 0 0 0 30 30
Crestview 74 38 61 42 69 54 76 59 / 100 0 0 0 0 0 10 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch until 7 AM CST this morning for ALZ051>055-261-262.
High Rip Current Risk through this evening for ALZ265-266.
FL...High Rip Current Risk through this evening for FLZ202-204-206.
MS...Flood Watch until 7 AM CST this morning for MSZ067-075-076-078-
079.
GM...Small Craft Advisory from noon today to 3 AM CST Thursday for
GMZ630.
Small Craft Advisory from noon today to 9 AM CST Thursday for
GMZ631-632.
Small Craft Advisory from noon today to noon CST Thursday for
GMZ650-655-670-675.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Local storm report, Nov 30, 3:47 AM CST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
347 AM CST WED NOV 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 AM TORNADO FRUITDALE 31.34N 88.41W
11/30/2022 WASHINGTON AL EMERGENCY MNGR
DEBRIS SIGNATURE NOTED ON RADAR. EMERGENCY
MANAGEMENT PRELIMINARILY REPORTS MAJOR
DAMAGE IN THE FRUITDALE COMMUNITY. TIME
ESTIMATED FROM RADAR.
&&
21/CLLThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 7:54 PM CST | Tornado Warning | MOB | Choctaw | 36 min |
| Nov 29, 11:50 PM CST | Tornado Warning | MOB | Choctaw | 40 min |
| Nov 30, 12:16 AM CST | Tornado Warning | MOB | Choctaw, Clarke | 44 min |
| Nov 30, 1:25 AM CST | Severe Thunderstorm Warning | MOB | Wilcox | 32 min |
| Nov 30, 1:48 AM CST | Severe Thunderstorm Warning | MOB | Washington | 42 min |
| Nov 30, 2:23 AM CST | Severe Thunderstorm Warning | MOB | Clarke, Washington | 52 min |
| Nov 30, 2:31 AM CST | Tornado Warning | MOB | Washington | 44 min |
| Nov 30, 3:04 AM CST | Severe Thunderstorm Warning | MOB | Clarke, Washington | 56 min |
| Nov 30, 3:05 AM CST | Areal Flood Advisory | MOB | Washington | 3 hr |
| Nov 30, 3:18 AM CST | Severe Thunderstorm Warning | MOB | Clarke, Conecuh, Monroe, Washington | 42 min |
| Nov 30, 3:40 AM CST | Severe Thunderstorm Warning | MOB | Butler, Clarke, Conecuh, Covington, Escambia, Monroe | 65 min |
| Nov 30, 3:58 AM CST | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Escambia, Mobile, Monroe, Washington | 62 min |
| Nov 30, 4:15 AM CST | Severe Thunderstorm Warning | MOB | Mobile | 45 min |
| Nov 30, 4:37 AM CST | Severe Thunderstorm Warning | MOB | Baldwin, Butler, Conecuh, Covington, Crenshaw, Escambia and 1 more | 53 min |
| Nov 30, 5:00 AM CST | Special Marine Warning | MOB | 60 min | |
| Nov 30, 5:04 AM CST | Tornado Warning | MOB | Baldwin, Mobile | 26 min |
| Nov 30, 5:13 AM CST | Tornado Warning | MOB | Baldwin, Mobile | 32 min |
| Nov 30, 5:26 AM CST | Severe Thunderstorm Warning | MOB | Baldwin, Escambia | 49 min |
| Nov 30, 5:38 AM CST | Severe Thunderstorm Warning | MOB | Baldwin | 52 min |
| Nov 30, 5:46 AM CST | Special Weather Statement | MOB | Covington | 59 min |
| Nov 30, 5:52 AM CST | Areal Flood Advisory | MOB | Mobile | 3 hr |
| Nov 30, 6:00 AM CST | Special Marine Warning | MOB | 2 hr | |
| Nov 30, 6:01 AM CST | Special Marine Warning | MOB | 119 min | |
| Nov 30, 6:43 AM CST | Special Marine Warning | MOB | 2 hr | |
| Nov 30, 7:08 AM CST | Special Marine Warning | MOB | 97 min | |
| Nov 30, 8:02 AM CST | Special Marine Warning | MOB | 118 min | |
| Nov 29, 11:25 PM CST | Tornado Warning | MOB | Wayne | 50 min |
| Nov 30, 1:20 AM CST | Severe Thunderstorm Warning | MOB | Perry | 40 min |
| Nov 30, 2:02 AM CST | Severe Thunderstorm Warning | MOB | Greene, Perry, Wayne | 43 min |
| Nov 30, 2:11 AM CST | Areal Flood Advisory | MOB | Greene, Perry, Wayne | 3 hr |
| Nov 30, 3:35 AM CST | Severe Thunderstorm Warning | MOB | George, Perry, Stone | 40 min |
| Nov 30, 4:21 AM CST | Areal Flood Advisory | MOB | George, Stone | 3 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2022Severe Thunderstorm Warnings in Mississippi, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.